Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Apr 19, 2009, 3:37 PM EDT. It took effect at Apr 20, 2009, 11:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 3:37 PM EDT (19:37 UTC)
- In effect from
- Apr 20, 2009, 11:00 AM EDT
- Expired
- Apr 21, 2009, 3:36 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
511 WHUS73 KAPX 191937 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EDT SUN APR 19 2009 LHZ345-347-348-200400- /O.CAN.KAPX.SC.Y.0014.000000T0000Z-090419T2100Z/ /O.UPG.KAPX.GL.A.0003.090420T1500Z-090421T0900Z/ /O.NEW.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 337 PM EDT SUN APR 19 2009 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ349-200400- /O.CAN.KAPX.SC.Y.0014.000000T0000Z-090419T2100Z/ /O.NEW.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ STURGEON POINT TO ALABASTER MI- 337 PM EDT SUN APR 19 2009 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ346-200400- /O.UPG.KAPX.GL.A.0003.090420T1500Z-090421T0900Z/ /O.NEW.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 337 PM EDT SUN APR 19 2009 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ADAM
6 follow-up statements
153 WHUS73 KAPX 200223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EDT SUN APR 19 2009 LHZ345>349-201030- /O.CON.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1023 PM EDT SUN APR 19 2009 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ341-201030- /O.NEW.KAPX.SC.Y.0015.090420T0223Z-090421T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1023 PM EDT SUN APR 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
879 WHUS73 KAPX 200856 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 456 AM EDT MON APR 20 2009 LHZ345>349-201700- /O.CON.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 456 AM EDT MON APR 20 2009 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-342-344-LSZ321-322-201700- /O.EXA.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 456 AM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ341-201700- /O.CON.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 456 AM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
953 WHUS73 KAPX 201435 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EDT MON APR 20 2009 LHZ345>349-202245- /O.CON.KAPX.GL.W.0007.090420T1500Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1035 AM EDT MON APR 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-341-342-344-LSZ321-322-202245- /O.CON.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1035 AM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
854 WHUS73 KAPX 201940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT MON APR 20 2009 LHZ349-210345- /O.CAN.KAPX.GL.W.0007.000000T0000Z-090421T0900Z/ /O.EXA.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ STURGEON POINT TO ALABASTER MI- 340 PM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-344-202045- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 340 PM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>348-210345- /O.CON.KAPX.GL.W.0007.000000T0000Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 340 PM EDT MON APR 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ341-342-LSZ321-322-210345- /O.CON.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 PM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
174 WHUS73 KAPX 210300 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 PM EDT MON APR 20 2009 LHZ345-347-348-210900- /O.CAN.KAPX.GL.W.0007.000000T0000Z-090421T0900Z/ /O.EXA.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1100 PM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ346-210900- /O.CON.KAPX.GL.W.0007.000000T0000Z-090421T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1100 PM EDT MON APR 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ349-LMZ341-342-LSZ321-322-210900- /O.CON.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 PM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
427 WHUS73 KAPX 210736 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 AM EDT TUE APR 21 2009 LHZ346-211500- /O.CAN.KAPX.GL.W.0007.000000T0000Z-090421T0900Z/ /O.NEW.KAPX.SC.Y.0016.090421T0736Z-090421T1500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 336 AM EDT TUE APR 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ342-211545- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ /O.NEW.KAPX.SC.Y.0017.090422T0300Z-090422T2100Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 336 AM EDT TUE APR 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-347>349-LMZ341-LSZ321-322-210845- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-090421T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 336 AM EDT TUE APR 21 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-344>346-211545- /O.NEW.KAPX.SC.Y.0017.090422T0300Z-090422T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 336 AM EDT TUE APR 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 19, 3:18 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 19, 3:18 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
318 PM EDT SUN APR 19 2009
.SYNOPSIS.../ISSUED AT 318 PM/
AN AREA OF LOW PRESSURE OVER THE MID MISSISSIPPI RIVER VALLEY WILL
TRACK INTO SOUTHEAST LOWER MICHIGAN TONIGHT. CLOUDS AND LIGHT RAIN
WILL CONTINUE TO SLOWLY EXPAND NORTHWARD ACROSS MICHIGAN THROUGH THE
OVERNIGHT HOURS. THE AREA OF LOW PRESSURE WILL SLOWLY DRIFT
NORTHWARD ACROSS THE EASTERN HALF OF LOWER MICHIGAN OVER THE NEXT
SEVERAL DAYS...RESULTING IN A CONTINUATION OF CLOUDY SKIES...PERIODS
OF LIGHT RAIN...AND CHILLY CONDITIONS. SOME IMPROVEMENT IS EXPECTED
FOR THE SECOND HALF OF THE WEEK...AS THE SYSTEM FINALLY DEPARTS THE
REGION.
KAS
&&
.SHORT TERM.../ISSUED AT 318 PM/...TONIGHT
COMPLEX WEATHER PATTERN UNFOLDING ACROSS THE MIDWEST/GREAT LAKES.
WATER VAPOR IMAGERY REVEALING CLOSED SRN STREAM MID LEVEL WAVE
MOVING ALONG THE ARKANSAS/MISSOURI BORDER WHILE A NRN STREAM WAVE
CONTINUES TO DROP INTO MINNESOTA. INTERACTION/PHASING BETWEEN THESE
TWO SYSTEMS LOOKING TO CARVE OUT A DEEP CLOSED LOW OVER THE GREAT
LAKES OVER THE NEXT 24 TO 36 HOURS MAKING FOR A RATHER UNSETTLED AND
CHALLENGING FORECAST PERIOD AHEAD.
IN THE MEANTIME...TIGHTER THERMAL GRADIENT (BEHIND YESTERDAYS FROPA)
RESIDES ACROSS NRN MICHIGAN AT THE MOMENT. LOW-MID LEVEL DEFORMATION
AXIS AHEAD OF THE UPSTREAM SYSTEMS ACTING ON THIS GRADIENT CONTINUES
TO PRODUCE A NARROW CORRIDOR OF PERIODIC LIGHT RAIN EXTENDING FROM
UPPER MICHIGAN DOWN ACROSS THE TIP OF THE MITT COUNTIES...WHILE A
SECONDARY BATCH OF LIGHT SHOWERS HAVE BEEN PERSISTENTLY IMPACTING
THE SW COUNTIES. YET ANOTHER BAND OF DEFORMATION GENERATED RAINFALL
NOTED DOWNSTATE WRAPPING BACK INTO THE SRN STREAM WAVE WHICH HAS
BEEN MAKING SLOW NORTHWARD PROGRESS TODAY.
TONIGHT...EXPECTATION EARLIER IN THE DAY WAS FOR THIS INITIAL
CORRIDOR OF LIGHT RAIN TO FALL APART THIS AFTERNOON WHICH HASN/T
HAPPENED YET ALTHOUGH PRECIP HAS BEEN NARROWING AND SLOWLY SHIFTING
NORTHWARD. DO STILL THINK REMAINING LIGHT RAIN WILL THIN OUT
EVENTUALLY (LATE THIS AFTERNOON OR EARLY EVENING) AS THE DEFORMATION
AXIS WEAKENS IN ADVANCE OF THE SRN STREAM LOW PIVOTING UP INTO THE
STATE TONIGHT. BUT FOR THE NEXT FEW HOURS WILL NEED TO FOCUS HIGHER
POPS (LIKELY-CATEGORICAL) ACROSS NW LOWER MICHIGAN AND THE TIP OF
THE MITT INTO THE STRAITS WITH PRECIP HOPEFULLY THEN DIMINISHING
THIS EVENING. FOR LATER TONIGHT...WILL RATCHET POPS BACK UP AGAIN
S-N LATE THIS EVENING AND ESPECIALLY OVERNIGHT AS THE NRN/SRN STREAM
PHASING BEGINS TO TAKE SHAPE AND WITH ALL THE ASSOCIATED STRONG
DYNAMICS DEVELOPING ACROSS THE STATE.
ADAM
&&
.LONG TERM.../ISSUED AT 318 PM/...MONDAY AND BEYOND
MONDAY...WITH MOISTURE THROUGHOUT THE SOUNDING AND THE SFC LOW
HEADING UP TO DTW, WOULD EXPECT THAT THE DEFORMATION AXIS WILL BRING
PRECIPITATION TO EVERYWHERE IN THE FORECAST AREA. 850 MB
TEMPERATURES DONT FALL BELOW 0C UNTIL AFTER 18Z, AND THEN IT IS
ONLY -2C BY 00Z ON BOTH MODELS. LOOKING AT THE TEMPERATURE PROFILE,
FROM GLR AND APN SOUTH THE PROFILE IS STRONGLY IN THE RAIN CAMP.
NORTH OF THERE, IT LOOKS MORE LIKELY LIKE RAIN AND WILL KEEP IT THAT
WAY FOR NOW, BUT CANT RULE OUT A MIX.
MONDAY NIGHT...THE EVENING WILL CONTINUE WITH RAIN. IT DOES LOOK
LIKE THE LOWER PART OF THE SOUNDING FALLS BELOW FREEZING IN NW LOWER
AND E UPPER AFTER 06Z, SO WILL GO WITH A MIX THERE. WHILE NE LOWER
LOOKS TO STILL BE RAIN.
TUESDAY...THE LOW LOOKS TO BE FILLING AND BEGINS TO MEANDER IN E
CENTRAL LOWER. THE SFC TEMPERATURES LOOKS TO START WARMING AGAIN SO
THAT BY 18Z MOST AREAS WILL BE NEAR 40F. SO WILL GO WITH THE SNOW
CHANGING TO RAIN IN THE MORNING. HOWEVER, AS THE SFC LOW MOVES OUT
OVER LAKE HURON, THE TEMPERATURES BEGIN TO FALL AGAIN, SO WILL GO
WITH A MIX OF RAIN AND SNOW FOR THE AFTERNOON. THIS IS ON PART OF
THE FORECAST THAT HAS SOME UNCERTAINTY AS THE MODELS HAVE BEEN
FLIP-FLOPPING THE P-TYPE AND SOUNDINGS.
TUESDAY NIGHT...THE 700-500 MB LAYER RH SHOWS THAT THE LAYER IS
BEGINNING TO DRY BY 06Z, SO WILL CONTINUE WITH THE LIKELY POPS WITH
THE MIX IN THE EVENING. OVERNIGHT, WILL LEAVE THE MIX, ALTHOUGH IT
COULD EASILY GO OVER TO ALL SNOW BY 12Z, BUT THE MOISTURE LOOKS TO
BE BELOW 850 MB. SO THINK THAT THE SO HAVE HIGH CHANCE IN THE WEST
AS IT LOOKS LIKE THE PRECIPITATION WILL BEGIN TO END.
WEDNESDAY...MOISTURE IS PRETTY LIMITED AND CONFINED BETWEEN 850 AND
900 MB DURING THE MORNING, WITH THE LOWEST PART OF THE SOUNDING
WARMING TO AROUND +5C BY 18Z. BETWEEN 18Z AND 00Z, THE MODELS ARE
REALLY DRY. I THOUGHT ABOUT ENDING THE PRECIPITATION, BUT WILL LOWER
THE POPS FOR THE AFTERNOON FOR NOW. HOWEVER, AS THE SFC HIGH TAKE
OVER IN THE EVENING, WILL DEFINITELY HAVE IT DRY IN THE EVENING AND
OVERNIGHT.
EXTENDED (THURSDAY THROUGH SUNDAY)...LOOKING AT THE MODELS,
SPECIFICALLY, GFS ENSEMBLE AND THE ECMWF, AND COMPARING THEM TO THE
HPC GUIDANCE, I SEE THE CONFIDENCE IN THE MODELS THROUGH THIS WEEK
BEING PRETTY DECENT. IN FACT WHAT IS BEING NOTICED, IS THAT THERE
WILL BE ANOTHER BACKDOOR COLD FRONT THAT STALLS SOUTH OF US AND THEN
MOVES NORTH WITH THE APPROACH OF SFC OUT OF THE ROCKIES FOR NEXT
WEEKEND. SO HERE IS THE FORECAST...THURSDAY, THE HIGH BUILDS IN AND
DRIES THINGS BACK OUT. THE MAIN HIGH IS IN THE SE U.S. SO THE WARMTH
WILL ADVECT INTO THE REGION. FRIDAY, THE RETURN FLOW IS PRETTY GOOD,
AND THE MODELS TRY TO BRING A COLD FRONT CLOSE TO E UPPER, BUT THINK
THAT IT WILL STAY OUT FOR THE DAY. 850 MB TEMPERATURES WILL BE
APPROACHING +14C SO CLOSE TO 70S LIKELY. OVERNIGHT, THE FRONT MOVES
IN AND IT LOOKS LIKE THERE WILL BE SOME RAIN THAT WILL GET INTO NOT
ONLY E UPPER, BUT N LOWER. SATURDAY, THE COLD FRONT TRIES TO MOVE
THROUGH THE FORECAST AREA. IT LOOKS LIKE IT WILL BE RAIN, BUT IT IS
LOOKING SUSPICIOUSLY SIMILAR TO THE CURRENT SITUATION, WITH
TEMPERATURES FALLING DURING THE DAY. SUNDAY, WILL BE CHILLY AND
RAIN SHOWERS AS THE FRONT IS SOUTH OF LOWER MICHIGAN AND THAT SFC
LOW IS ORGANIZING OUT IN THE CENTRAL ROCKIES.
LUTZ
&&
.MARINE.../ISSUED AT 318 PM/
GUSTY EAST WINDS EXPECTED TO DIMINISH SOME THIS EVENING...WITH WINDS
AND WAVES DROPPING BACK BELOW SMALL CRAFT CONDITIONS. HOWEVER...LOW
PRESSURE OVER SRN ILLINOIS THIS AFTERNOON WILL DEEPEN AND TRACK UP
INTO THE LOWER PENINSULA ON MONDAY. A TIGHTENING PRESSURE GRADIENT
WITH THIS SYSTEM WILL RESULT IN STOUT E/SE WINDS ON MONDAY WITH
GUSTS TO GALE FORCE LIKELY ACROSS LAKE HURON INTO THE STRAITS. SMALL
CRAFT WINDS LIKELY FOR THE REST OF THE NEARSHORE WATERS OF NRN LOWER
AND EASTERN UPPER MICHIGAN ON MONDAY WITH PERHAPS WINDS REMAINING A
BIT LIGHTER AROUND MANISTEE AND FRANKFORT.
ADAM
&&
.AVIATION.../ISSUED AT 128 PM/...VALID FOR 18Z TAFS
LIGHT RAIN SHOWERS IN THE VICINITY OF THE TAF SITES WILL CONTINUE TO
LINGER THROUGH THE AFTERNOON HOURS. HOWEVER...VFR CONDITIONS WILL
CONTINUE WITH NO RESTRICTIONS TO VISIBILITY OR CEILING EXPECTED.
HOWEVER...LATE TONIGHT...CEILINGS WILL BEGIN TO DROP AS DEEPER
MOISTURE FROM THE SOUTH OVERSPREADS THE REGION...LEADING TO MVFR
CONDITIONS BY MORNING...THEN PERHAPS VFR BY MID TO LATE MORNING. IN
ADDITION...LIGHT RAIN WILL SPREAD INTO THE AREA...WITH SOME LIGHT
FOG DEVELOPING. EASTERLY WINDS WILL CONTINUE.
KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...GALE WARNING FROM 11 AM MONDAY TO 5 AM EDT TUESDAY FOR
LHZ345>349.
LS...NONE.
&&Hazardous weather outlook, Apr 19, 3:23 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 323 PM EDT SUN APR 19 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 323 PM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN IS EXPECTED TO MIX WITH AND POSSIBLY CHANGE OVER TO ALL SNOW LATE MONDAY NIGHT AND CONTINUE INTO TUESDAY ACROSS NORTHERN MICHIGAN. OVERALL...ONLY AN INCH OR LESS OF SLUSHY ACCUMULATION IS EXPECTED FOR MOST AREAS. BUT A FEW INCHES OF HEAVY WET SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. MEANWHILE...GALE FORCE WIND GUSTS ARE EXPECTED ACROSS LAKE HURON AND THE STRAITS...LATE MONDAY MORNING INTO EARLY TUESDAY. SEE THE LATEST MARINE FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUTZ/ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:21 PM EDT | Small Craft Advisory | APX | 17 hr | |
| Apr 19, 5:01 AM EDT | Gale Watch | APX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.